Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the straightness of reduced Teichmüller space


Author: Judith C. Wason
Journal: Proc. Amer. Math. Soc. 56 (1976), 193-198
MSC: Primary 32G15; Secondary 30A52
DOI: https://doi.org/10.1090/S0002-9939-1976-0417457-9
MathSciNet review: 0417457
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Under a natural injection which is shown to be an isometry, the image of the reduced Teichmüller space $ {T^\char93 }(G)$ in the open straight Teichmüller space of the Fuchsian model of $ G,T(H)$, is an open straight subspace.


References [Enhancements On Off] (What's this?)

  • [1] L. V. Ahlfors, On quasiconformal mappings, J. Analyse Math. 3(1954), 1-58; Correction, ibid., 207-208. MR16, 348. MR 0064875 (16:348d)
  • [2] -, Lectures on quasiconformal mappings, Van Nostrand Math. Studies, no. 10, Van Nostrand, Princeton, N. J., 1966. MR34 #336. MR 0200442 (34:336)
  • [3] -, Quasiconformal mappings and Teichmüller's theorem, Analytic Functions, Princeton Univ. Press, Princeton, N. J., 1960, pp. 89-119.
  • [4] L. Bers, Universal Teichmüller space, Analytic Methods in Mathematical Physics, Gordon and Breach, New York, 1970, pp. 65-83. MR 0349988 (50:2481)
  • [5] -, Extremal quasiconformal mappings, Advances in the Theory of Riemann Surfaces (Proc. Conf., Stony Brook, N. Y., 1969), Ann. of Math. Studies, no. 66, Princeton Univ. Press, Princeton, N. J., 1971, pp. 27-72. MR44 #2924. MR 0285706 (44:2924)
  • [6] H. Busemann, Metric methods in Finsler spaces and in the foundations of geometry, Ann. of Math. Studies, no. 8, Princeton Univ. Press, Princeton, N. J., 1942. MR4, 109. MR 0007251 (4:109e)
  • [7] C. J. Earle, Teichmüller spaces of groups of the second kind, Acta Math. 112(1964), 91-97. MR29 #2385. MR 0165096 (29:2385)
  • [8] -, Reduced Teichmüller spaces, Trans. Amer. Math. Soc. 126(1967), 54-63. MR34 #4481. MR 0204642 (34:4481)
  • [9] S. Kravetz, On the geometry of Teichmüller spaces and the structure of their modular groups, Ann. Acad. Sci. Fenn. Ser. A I, no. 278(1959), 1-35. MR26 #6402. MR 0148906 (26:6402)
  • [10] M. Linch, On metrics in Teichmüller space, Doctoral Dissertation, Columbia University, New York, 1971.
  • [11] J. C. Wason, On geometry of Teichmüller spaces, Doctoral Dissertation, Columbia University, New York, 1973.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32G15, 30A52

Retrieve articles in all journals with MSC: 32G15, 30A52


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0417457-9
Keywords: Teichmüller space, reduced Teichmüller space, straightness, Beltrami differential, quadratic differential, Teichmüller mapping
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society